Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 1, NWS Lincoln, IL

February 27, 202516 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Feb 27, 2025, 2:04 PM CST for 16 counties in Illinois. It took effect at Feb 28, 2025, 9:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 2:04 PM CST (20:04 UTC)
In effect from
Feb 28, 2025, 9:00 AM CST
Expired
Feb 28, 2025, 2:00 PM CST
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Stark County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS73 KILX 272004
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
204 PM CST Thu Feb 27 2025

ILZ031-038-043>046-053>057-063-280415-
/O.NEW.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/
Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Clark-
Including the cities of Normal, Champaign, Clinton, Danville,
Mattoon, Urbana, Tuscola, Bloomington, Monticello, Sullivan,
Decatur, Marshall, Charleston, Paris, and Eureka
204 PM CST Thu Feb 27 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...From 9 AM to 2 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

37
3 follow-up statements
884 
WWUS73 KILX 280234
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
834 PM CST Thu Feb 27 2025

ILZ031-038-043>046-053>057-063-281000-
/O.CON.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/
Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Clark-
Including the cities of Clinton, Urbana, Mattoon, Normal, Paris,
Eureka, Bloomington, Monticello, Charleston, Danville, Champaign,
Decatur, Sullivan, Tuscola, and Marshall
834 PM CST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and east central Illinois, generally 
  east of a Bloomington to Decatur to Mattoon line.

* WHEN...From 9 AM to 2 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while traveling.

&&

$$

Geelhart
302 
WWUS73 KILX 280748
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
148 AM CST Fri Feb 28 2025

ILZ028-030-062-068-282000-
/O.EXA.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/
Stark-Marshall-Cumberland-Crawford-
Including the cities of Lacon, Toulon, Robinson, and Greenup
148 AM CST Fri Feb 28 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Marshall, Stark, Cumberland, and Crawford Counties.

* WHEN...From 9 AM this morning to 2 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while traveling.

&&

$$

ILZ031-038-043>046-053>057-063-282000-
/O.CON.KILX.WI.Y.0001.250228T1500Z-250228T2000Z/
Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Clark-
Including the cities of Monticello, Paris, Mattoon, Eureka,
Tuscola, Marshall, Clinton, Normal, Decatur, Urbana, Charleston,
Bloomington, Danville, Sullivan, and Champaign
148 AM CST Fri Feb 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM 
CST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...From 9 AM this morning to 2 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while traveling.

&&

$$

Erwin
831 
WWUS73 KILX 282003
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
203 PM CST Fri Feb 28 2025

ILZ028-030-031-038-043>046-053>057-010300-
/O.EXP.KILX.WI.Y.0001.000000T0000Z-250228T2000Z/
/O.NEW.KILX.WI.Y.0002.250228T2003Z-250301T0300Z/
Stark-Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Urbana, Sullivan, Charleston, Toulon,
Eureka, Champaign, Normal, Bloomington, Danville, Monticello,
Mattoon, Lacon, Tuscola, Paris, Clinton, and Decatur
203 PM CST Fri Feb 28 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...West-northwest winds 20 to 30 mph with gusts up to 45 mph. 
  There is around a 20 to 30% chance for localized higher gusts this 
  evening.

* WHERE...Portions of central and east central Illinois.

* WHEN....

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ062-063-068-282115-
/O.EXP.KILX.WI.Y.0001.000000T0000Z-250228T2000Z/
Cumberland-Clark-Crawford-
Including the cities of Robinson, Greenup, and Marshall
203 PM CST Fri Feb 28 2025

...WIND ADVISORY HAS EXPIRED...

$$

ILZ027-029-037-042-010300-
/O.NEW.KILX.WI.Y.0002.250228T2003Z-250301T0300Z/
Knox-Peoria-Tazewell-Logan-
Including the cities of Lincoln, Peoria, Galesburg, and Pekin
203 PM CST Fri Feb 28 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West-northwest winds 20 to 30 mph with gusts up to 45 mph. 
  There is around a 20 to 30% chance for localized higher gusts this 
  evening.

* WHERE...Logan, Peoria, Tazewell, and Knox Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bumgardner

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:41 AM CST, 2 hours 23 minutes earlier. Its key messages:

  • Northwest winds will gust 25 to 35 mph today over central IL. Even stronger winds are expected Friday with gusts as high as 35 to 45 mph. Fire danger will be enhanced Friday afternoon as minimum relative humidity values lower to 30 to 35 percent along with the strong winds.
  • Above normal temperatures will continue through Friday, with highs in the low to mid 60s. Temperatures will dip down to near or just below seasonal normals this weekend followed by another warm up Monday into Tuesday ahead of the next storm system.
  • Precipitation chances will be minimal through the weekend then a potent weather system will likely bring windy conditions along with rain Tuesday into Wednesday. Thunderstorms are possible Tuesday afternoon and Tuesday night.
Area forecast discussion, Feb 27, 11:41 AM CST, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1141 AM CST Thu Feb 27 2025

.KEY MESSAGES...

- Northwest winds will gust 25 to 35 mph today over central IL.
  Even stronger winds are expected Friday with gusts as high as 35
  to 45 mph. Fire danger will be enhanced Friday afternoon as
  minimum relative humidity values lower to 30 to 35 percent along
  with the strong winds.

- Above normal temperatures will continue through Friday, with
  highs in the low to mid 60s. Temperatures will dip down to near
  or just below seasonal normals this weekend followed by another
  warm up Monday into Tuesday ahead of the next storm system.

- Precipitation chances will be minimal through the weekend then a
  potent weather system will likely bring windy conditions along
  with rain Tuesday into Wednesday. Thunderstorms are possible
  Tuesday afternoon and Tuesday night.

&&

.DISCUSSION...
Issued at 345 AM CST Thu Feb 27 2025

The 09Z/3 am surface map shows 1005 mb low pressure over western
Lake Erie with its cold front slicing through central parts of
Ohio, KY and TN. A surface trof was over southeast parts of WI and
IA and extended into nw MO. The stratocumulus cloud deck had
shifted just east of CWA over Indiana while some stratus and fog
was in northeast IL from Freeport to Kankakee northeast. Temps
were in the mid to upper 30s over central IL and low to mid 40s in
southeast IL with WSW to WNW winds 7-14 mph. Aloft a large upper
level trof was over the central and Eastern US with upper level
ridge over the Western States.

The surface trof to track se across central IL during mid/late
morning and thru southeast IL during early/mid afternoon as a
fairly strong short wave trof digs se across IL during the day.
Moisture is limited over our area, and we just have slight chance
of light rain showers from Danville ne early this afternoon, with
better chance of showers and isolated thunderstorms over central
and eastern Indiana this afternoon. Northeast CWA to see some
passing clouds today, while more sunshine expected over sw CWA.
Breezy NW winds with gusts as high as 25-35 mph later this morning
and afternoon, strongest over northern CWA. Cool highs today in
the low to mid 50s in central IL (coolest from I-74 NE) and upper
50s in southeast IL south of I-70.

Surface ridge nosing into IL from Texas this evening to relax
winds for a brief tonight and NW winds turning sw overnight and
increasing late tonight over the IL river valley. Fair skies
tonight with lows mostly in the lower 30s though temps rising
slowly over the IL river valley during overnight as sw winds
gradually increase.

Strong surface low pressure getting to 990 mb or deeper moves se
out of the central Canadian Prairie Provinces into central upper
MI by 18Z/noon Friday and to southeast Lake Huron by sunset Friday
while pushing a cold front SSE through CWA during Fri afternoon.
Most models keep QPF well ne of central IL on Friday with partly
to mostly sunny skies over area. Main wx story Friday will be the
strong winds due to very tight pressure gradient from strong low
pressure passing NNE of IL. Wind gusts of 35-45 mph possible by
Friday as SW winds Fri morning turn west to WNW during Friday
afternoon. HREF has 60-100% chance of wind gusts over 40 mph over
central IL with 40-60% chance of 45 mph or higher gusts over
northern/NE CWA. Will will likely need a wind advisory Friday for
portions of central IL. Mild highs in the low to mid 60s on
Friday. We may have elevated fire risk on Fri afternoon over
central IL as minimum RH values lower to 30-35%. SPC officially
keeps elevated fire risk west of IL on Friday over much of NE/SD
and western IA.

A very strong mid/upper level trof digs over the Eastern States
late this week bringing in much colder temperatures this weekend.
Highs Saturday in the mid to upper 30s central IL and around 40F
in southeast IL. Will see breezy NW winds on Saturday with gusts
20-25 mph and wind chills in the teens and 20s. Sat night to be
the coldest night with lows in the upper teens and lower 20s,
coldest ne CWA. Canadian high pressure settles se into the Midwest
Sunday with fair and seasonably cold weather along with lighter
winds. Highs Sunday in the upper 30s eastern IL and lower 40s
western half of CWA (west of highway 51).

More active weather pattern taking shape during early and middle
part of next week. A southern stream short wave/cutoff low moves
toward the southern CA/AZ and Mexico border Saturday and tracks
eastward into the lower MS river valley by dawn Monday. A weak
moisture axis extending northward into the MS river valley has
slight chance of light mix pcpn into central/western IL late
Sunday night and Monday morning. Monday afternoon/evening look
drier as system weakens. Breezy SSE winds develop on Monday and
starts and warming trend with highs in the upper 40s to around
50F.

A stronger mid/upper level trof digs over the Rockies and into the
central plains Tue ejecting a stronger surface low into KS Tue and
lifts ne into northern IL/southern Lake MI by dawn Wed. This
dynamic storm system will have deep Gulf moisture to work with and
appears warm enough for rain showers Tue into Wed. Continued
mention of isolated thunderstorms Tue afternoon and Tue night and
will need to watch for possible strong to severe storm threat
especially south of I-72 where CSU-MLP has marginal risk of
severe storms Tue afternoon into Tue night, with slight risk over
southern tip of IL. WPC has 0.75-1.25 inch qpf over CWA Tue into
Wed with heavier amounts over southern tip of IL. Highs Tue in the
upper 50s to around 60F with breezy south winds. Turning cooler on
back side of system Wed with strong west to NW winds. LREF has
40-70% probability of winds gusting over 35 mph over central IL on
Wed. Temps cool to near or a bit below normal next Thu with highs
in the low to mid 40s.

The Climate Prediction Center (CPC) 8-14 Day Outlook for Mar
6-12th has a 35-40% chance of above normal temperatures across
IL, with the higher chances in west central and nw IL.

07

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1141 AM CST Thu Feb 27 2025

Cloud cover will be minimal through the upcoming 24 hours with
some patches of scattered cumulus this afternoon around 3000 ft
AGL, and increasing high clouds overnight into Friday morning.
Winds aloft will increase to 45 to 50 kts overnight, promoting a
period of low level wind shear Friday morning. Winds WNW 15-20 kts
with gusts 25-30 kts this afternoon, decreasing to around 10 kts
after 00Z, then shifting to SW by morning and increasing to 18-22
kts with gusts 30-35 kts by 16Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Feb 27, 4:42 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
442 AM CST Thu Feb 27 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281045-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
442 AM CST Thu Feb 27 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Southwest winds will gust 35 to 45 mph on Friday. This could create
difficult travel for high profile vehicles. Low humidity will also
lead to elevated fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.